Some remarks on Humbert–Edge’s curves

Research Article
  • 9 Downloads

Abstract

We discuss William L. Edge’s approach to Humbert’s curves as a canonical genus 5 curve that is a complete intersection of diagonal quadrics. Moreover, the contribution of Edge to the study of projective curves Open image in new window that are complete intersections of \(n-1\) quadrics is explained and some results, complementary to Edge’s exposition, are proved.

Keywords

Curves with automorphisms Jacobian varieties Intersection of quadrics 

Mathematics Subject Classification

14H37 14H40 14H45 

References

  1. 1.
    Baker, H.F.: An Introduction to the Theory of Multiply Periodic Functions. Cambridge University Press, Cambridge (1907)MATHGoogle Scholar
  2. 2.
    Beauville, A.: Variétés de Prym et jacobiennes intermédiaires. Ann. Sci. Éc. Norm. Super. 10(3), 309–391 (1977)CrossRefMATHGoogle Scholar
  3. 3.
    Carocca, A., González-Aguilera, V., Hidalgo, R.A., Rodríguez, R.E.: Generalized Humbert curves. Israel J. Math. 164, 165–192 (2008)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Cheltsov, I., Shramov, C.: Finite collineation groups and birational rigidity (2017). arXiv:1712.08258
  5. 5.
    Dolgachev, I.V.: Classical Algebraic Geometry. Cambridge University Press, Cambridge (2012)CrossRefMATHGoogle Scholar
  6. 6.
    Edge, W.L.: Humbert’s plane sextics of genus 5. Proc. Cambridge Philos. Soc. 47, 483–495 (1951)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Edge, W.L.: The common curve of quadrics sharing a self-polar simplex. Ann. Math. Pura Appl. 114, 241–270 (1977)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Edge, W.L.: A plane sextic and its five cusps. Proc. Roy. Soc. Edinburgh Sect. A 118(3–4), 209–223 (1991)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Humbert, G.: Sur un complexe remarquable de coniques et sur la surface de troisième ordre. J. de l’Ecole Poly. 64, 123–149 (1894)MATHGoogle Scholar
  10. 10.
    Lange, H., Recillas, S.: Poincaré’s reducibility theorem with \(G\)-action. Bol. Soc. Mat. Mexicana 10(1), 43–48 (2004)MathSciNetMATHGoogle Scholar
  11. 11.
    Miranda, R.: Algebraic Curves and Riemann Surfaces. Graduate Studies in Mathematics, vol. 5. American Mathematical Society, Providence (1995)Google Scholar
  12. 12.
    Reid, M.: The Complete Intersection of Two or More Quadrics. Ph.D. Thesis, Cambridge University (1972)Google Scholar
  13. 13.
    Tyurin, A.N.: On intersections of quadrics. Russian Math. Surveys 30(6), 51–105 (1975)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Varley, R.: Weddle’s surfaces, Humbert’s curves and a certain 4-dimensional abelian variety. Amer. J. Math. 108(4), 931–951 (1986)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Instituto de MatemáticasUniversidad Nacional Autónoma de MéxicoMexico CityMexico
  2. 2.Unidad Académica de MatemáticasUniversidad Autónoma de ZacatecasZacatecasMexico
  3. 3.Instituto de Física y MatemáticasUniversidad Michoacana de San Nicolás de HidalgoMoreliaMexico

Personalised recommendations